Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 22, 2013, 2:30 PM MST for 4 counties in Arizona. It took effect at May 23, 2013, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2013, 2:30 PM MST (21:30 UTC)
- In effect from
- May 23, 2013, 10:00 AM MST
- Expired
- May 23, 2013, 6:40 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2593 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WWUS75 KFGZ 222130 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST WED MAY 22 2013 AZZ004-006-007-012-013-015-016-040-230530- /O.NEW.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/ /O.CON.KFGZ.WI.Y.0006.000000T0000Z-130523T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON 230 PM MST WED MAY 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY EVENING. WINDS WILL TAPER OFF AFTER SUNSET THIS EVENING...BUT RETURN TO SIMILAR STRENGTH DURING THE DAYTIME HOURS THURSDAY. * IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ005-009>011-014-017-039-230530- /O.NEW.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/ MARBLE AND GLEN CANYONS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA- INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK... GANADO...ST. JOHNS...SPRINGERVILLE...SHOW LOW 230 PM MST WED MAY 22 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY. * TIMING...WIND SPEEDS WILL INCREASE BY LATE THURSDAY MORNING AND CONTINUE THROUGH EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-230200- /O.CON.KFGZ.WI.Y.0006.000000T0000Z-130523T0200Z/ YAVAPAI COUNTY MOUNTAINS- INCLUDING THE CITY OF...PRESCOTT 230 PM MST WED MAY 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 40 MPH WILL CONTINUE THROUGH THE EARLY EVENING. * IMPACTS...CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ KD
5 follow-up statements
941 WWUS75 KFGZ 230146 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 646 PM MST WED MAY 22 2013 AZZ004-006-007-012-013-015-016-040-231000- /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-130523T0200Z/ /O.CON.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON 646 PM MST WED MAY 22 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY EVENING. WINDS WILL TAPER OFF AFTER SUNSET THIS EVENING...BUT RETURN TO SIMILAR STRENGTH DURING THE DAYTIME HOURS THURSDAY. * IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-230300- /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-130523T0200Z/ YAVAPAI COUNTY MOUNTAINS- INCLUDING THE CITY OF...PRESCOTT 646 PM MST WED MAY 22 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... STRONG WIND GUSTS HAVE DIMINISHED FOR THE EVENING PERIOD. WIND SPEEDS WILL INCREASE AGAIN ON THURSDAY. $$ AZZ005-009>011-014-017-039-231000- /O.CON.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/ MARBLE AND GLEN CANYONS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA- INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK... GANADO...ST. JOHNS...SPRINGERVILLE...SHOW LOW 646 PM MST WED MAY 22 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY... * TIMING...WIND SPEEDS WILL INCREASE BY LATE THURSDAY MORNING AND CONTINUE THROUGH EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
661 WWUS75 KFGZ 230222 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 722 PM MST WED MAY 22 2013 AZZ004>007-009>017-039-040-231030- /O.CON.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 722 PM MST WED MAY 22 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY... * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY EVENING. WINDS WILL TAPER OFF AFTER SUNSET THIS EVENING...BUT RETURN TO SIMILAR STRENGTH DURING THE DAYTIME HOURS THURSDAY. * IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
175 WWUS75 KFGZ 230941 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 241 AM MST THU MAY 23 2013 AZZ008-038-231900- /O.EXA.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/ YAVAPAI COUNTY MOUNTAINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SEDONA 241 AM MST THU MAY 23 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH WILL DEVELOP BY LATE MORNING AND CONTINUE THROUGH MID EVENING. * IMPACTS...CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>007-009>017-039-040-231900- /O.CON.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 241 AM MST THU MAY 23 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH WILL DEVELOP BY MID TO LATE MORNING AND CONTINUE THROUGH MID EVENING. * IMPACTS...BLOWING DUST WILL REDUCE VISIBILITY FROM THE LITTLE COLORADO RIVER VALLEY INTO NORTHEAST ARIZONA. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
255 WWUS75 KFGZ 231751 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1051 AM MST THU MAY 23 2013 AZZ004>007-009>017-039-040-240300- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-130524T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 1051 AM MST THU MAY 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH WILL CONTINUE THROUGH MID-EVENING. * IMPACTS...BLOWING DUST MAY REDUCE VISIBILITY FROM THE LITTLE COLORADO RIVER VALLEY INTO NORTHEAST ARIZONA. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-038-240300- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-130524T0300Z/ YAVAPAI COUNTY MOUNTAINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SEDONA 1051 AM MST THU MAY 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH WILL CONTINUE THROUGH MID-EVENING. * IMPACTS...CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ KD
601 WWUS75 KFGZ 240140 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 640 PM MST THU MAY 23 2013 AZZ004>017-038>040-240245- /O.CAN.KFGZ.WI.Y.0007.000000T0000Z-130524T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA... DILKON 640 PM MST THU MAY 23 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. THE WEATHER DISTURBANCE THAT HELPED INCREASE THE WINDS TODAY CONTINUES TO MOVE NORTHEAST THROUGH THE CENTRAL AND NORTHERN ROCK MOUNTAINS AWAY FROM ARIZONA. THE WINDS HAVE BEEN STEADILY DROPPING EARLY THIS EVENING WITH MOST LOCATIONS NOW INDICATING GUSTS FROM 25 MPH TO 35 MPH. CURRENT WINDS SPEEDS DO NOT WARRANT THE CONTINUANCE OF THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 22, 9:46 AM MST, 4 hours 44 minutes earlier.
Area forecast discussion, May 22, 9:46 AM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 946 AM MST WED MAY 22 2013 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL SETTLE OVER THE PACIFIC NORTHWEST BEGINNING TODAY AND CONTINUING THROUGH THE MEMORIAL DAY WEEKEND. THIS LOW WILL PRODUCE GUSTY WINDS ACROSS NORTHERN ARIZONA AND BRING SEVERAL DAYS OF CRITICAL FIRE WEATHER CONDITIONS. && .DISCUSSION... FORECAST FOR GUSTY SOUTHWEST WINDS AND SEASONABLE TEMPS OVER THE COMING DAYS REMAINS ON TRACK. NO MAJOR UPDATES PLANNED THIS MORNING. WIND AND FIRE WX HEADLINE PRODUCTS CONTINUE. && .PREVIOUS DISCUSSION /330 AM MST/... LOW PRESSURE WILL SETTLE IN OVER THE PACIFIC NORTHWEST TODAY AND MOVE LITTLE THROUGH THE HOLIDAY WEEKEND...BRINGING AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WITH GUSTY WINDS AND LOW HUMIDITY LEVELS. MODELS ARE IN GOOD AGREEMENT THROUGH THURSDAY...INDICATING THE LOW CENTER OVER WASHINGTON AND OREGON...WITH SHORTWAVES TRAVERSING THE GREAT BASIN TODAY AND AGAIN THURSDAY. WINDS ALOFT INCREASE ACROSS NORTHERN ARIZONA AS THE SYSTEM APPROACHES...WITH PLENTY OF DRY AIR IN PLACE. THIS SETS THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS AND A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF THE AREA TODAY AND THURSDAY (SEE PHXRFWFGZ FOR DETAILS). SUSTAINED SOUTHWEST WINDS OF 20-30 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED BOTH DAYS...A WIND ADVISORY IS IN EFFECT FOR TODAY (SEE PHXNPWFGZ) AND IS PROBABLE FOR THURSDAY. LOCALIZED BLOWING DUST MAY DEVELOP IN THE LITTLE COLORADO RIVER VALLEY AND PORTIONS OF NORTHEAST ARIZONA. TEMPERATURES WILL REMAIN SEASONABLY WARM...NEAR AVERAGE FOR LATE MAY. FRIDAY THROUGH EARLY NEXT WEEK...THE SAME GENERAL PATTERN PERSISTS...THOUGH THE LOW OVER THE PAC NW SHOULD WEAKEN SLIGHTLY. THERE IS A BIT MORE UNCERTAINTY REGARDING WIND SPEEDS IN ARIZONA DURING THIS TIME PERIOD AS MODELS DIFFER IN THEIR HANDLING OF ADDITIONAL SHORTWAVES MOVING TOWARD THE SOUTHWEST UNITED STATES. FOR NOW...WE EXPECT A MINOR DECREASE IN WIND SPEEDS THROUGH THIS PERIOD...BUT SPEEDS MAY STILL BE HIGH ENOUGH FOR CRITICAL FIRE WEATHER CONDITIONS AT TIMES...STAY TUNED. THERE IS NO PRECIP IN SIGHT...WITH TEMPERATURES RUNNING VERY NEAR SEASONAL AVERAGES. && .AVIATION... FOR THE 18Z PACKAGE...WINDS SOUTH TO SOUTHWEST 15-25KT GUSTS 30-40KT. FASTEST WINDS OVER AND NORTH OF THE MOGOLLON RIM. AREAS OF BLDU POSSIBLE ACROSS NAVAJO AND APACHE COUNTIES BTWN 20Z WEDS- 02Z THU. AFT 02Z WINDS SOUTHWEST 10-20KT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... A BROAD TROUGH OF LOW PRESSURE WILL CONTINUE TO DEVELOP ACROSS THE WESTERN STATES TODAY AND WILL REMAIN IN PLACE THROUGH THE WEEKEND. PERIODS OF STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR AN EXTENDED PERIOD. A RED FLAG WARNING IS IN EFFECT FOR TODAY AND THURSDAY FOR MUCH OF NORTHERN ARIZONA. FIRE WEATHER CONDITIONS WILL BRIEFLY IMPROVE WEDNESDAY NIGHT AS RELATIVE HUMIDITY INCREASE AND WINDS DECREASE. SOME LOCATIONS DOWNWIND OF HIGHER TERRAIN MAY CONTINUE TO EXPERIENCE BREEZY OVERNIGHT WINDS. ON THURSDAY...VERY LOW RELATIVE HUMIDITY AND STRONG WINDS WILL ONCE AGAIN DEVELOP ACROSS MUCH OF NORTHERN ARIZONA. FRIDAY THROUGH SUNDAY...THE WEST COAST TROUGH WILL CONTINUE TO BRING VERY DRY AND WINDY CONDITIONS TO NORTHERN ARIZONA. NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED TO OCCUR THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ104>117- 138>140. RED FLAG WARNING FROM NOON TO 8 PM MST THURSDAY FOR AZZ104>117- 138>140. WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR AZZ004-006>008- 012-013-015-016-040. && PUBLIC.........KD/JJ AVIATION.......DL FIRE WEATHER...DL/MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 22, 3:09 AM MST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 309 AM MST WED MAY 22 2013 AZZ004>017-038>040-230900- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 309 AM MST WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A PROLONGED DRY...WARM...AND WINDY WEATHER PATTERN BEGINS TODAY OVER NORTHERN ARIZONA. A RED FLAG WARNING AND WIND ADVISORY ARE IN EFFECT FOR MUCH OF THE NORTHLAND...SEE PHXRFWFGZ AND PHXNPWFGZ FOR DETAILS. AREAS OF BLOWING DUST MAY DEVELOP ACROSS THE LITTLE COLORADO RIVER VALLEY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY AND WINDY CONDITIONS WILL CONTINUE THURSDAY. A RED FLAG WARNING IS IN EFFECT FOR MUCH OF NORTHERN ARIZONA...AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS REMAIN POSSIBLE FROM FRIDAY THROUGH SUNDAY. ...SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.